MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL VANTAGE STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL VANTAGE STEREOTACTIC SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1053958
Medical Device Problem Codes Calibration Problem (2890); Device-Device Incompatibility (2919); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has been completed.
 
Event or Problem Description
The customer reported accuracy deviations with leksell vantage during surgery with a systematic error of about 1.6 mm.The customer was using the non-compatible microdrive from the manufacturer alpha-omega.
 
Additional Manufacturer Narrative
D8 updated.H6 updated.H10 updated: the issue reported by the customer was that the leksell vantage stereotactic system had a target shift of more than 2mm.This site is using a microdrive supplied by a third party (alpha omega) in conjunction with the leksell vantage stereotactic system.The leksell vantage stereotactic system has been investigated regarding mechanical accuracy and it is well within specification.Elekta instrument ab have also investigated the used microdrive (alpha omega) together with the leksell vantage stereotactic system and the investigation concluded that microdrive (alpha omega) is incorrectly interfacing the leksell vantage stereotactic system in a way that it may cause a significant shift both anterior and lateral (accuracy error).This shift is seen for the system tested only and is judged to be highly dependent on the combination of microdrive (alpha omega) measurements and the stop holder measurements.The result was presented to the user who confirms that the direction is the same as they have seen during their procedures as well as during phantom tests.Tests were also repeated with the leksell vantage stereotactic system using elekta microdrive which show much better accuracy (within specification) than using the alpha omega microdrive due to correct interfacing to the system.The root cause could therefore be concluded to be caused by incompatibility by a third party product.Alpha omega is claiming compatibility with all elekta instrument ab's stereotactic systems on the market.Elekta instrument ab has on several occasions informed alpha omega that interfacing towards only the stop holder is incorrect and will cause accuracy issues.Elekta instrument ab recommended alpha omega to review their interfacing design and stated that alpha omega cannot claim compatibility with elekta instrument ab's stereotactic systems.Leksell vantage stereotactic system inhibited safely and there have been no patient injuries.Please note that there are two cases reported from the same user using the same system since it was used twice where a discrepancy was seen (elekta ref.#(b)(4) - mfr no 9612186-2022-00004).

Brand Name
LEKSELL VANTAGE STEREOTACTIC SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW   SE103 93
Manufacturer Contact
pms
cornerstone
london road
crawley, west sussex RH10 -9BL
UK   RH10 9BL
MDR Report Key16041678
Report Number9612186-2022-00003
Device Sequence Number6437489
Product Code HAW
UDI-Device Identifier07340048304399
UDI-Public07340048304399
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K190887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1053958
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown